Alert archive / Louisiana / Small Craft Advisories in 2018
Small Craft Advisory 13, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Mar 6, 2018, 2:04 PM CST. It took effect at Mar 7, 2018, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2018, 2:04 PM CST (20:04 UTC)
- In effect from
- Mar 7, 2018, 12:00 AM CST
- Expired
- Mar 7, 2018, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
079 WHUS74 KLCH 062004 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 204 PM CST TUE MAR 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF WATERS BEGINNING MIDNIGHT TONIGHT... .STRONG NORTH WINDS AND ELEVATED SEAS WILL BE POSSIBLE TONIGHT IN THE GULF WATERS. WINDS SHOULD BEGIN TO DIMINISH LATE WEDNESDAY AFTERNOON.. GMZ450-452-455-470-472-475-071800- /O.NEW.KLCH.SC.Y.0013.180307T0600Z-180307T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 204 PM CST TUE MAR 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY. * WINDS...NORTH 20 TO 25 KNOTS WITH OCCASIONAL TO AROUND 30 KNOTS * WAVES/SEAS...5 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
109 WHUS74 KLCH 070409 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA ISSUED BY NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1009 PM CST TUE MAR 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF WATERS BEGINNING MIDNIGHT TONIGHT... .STRONG NORTH WINDS AND ELEVATED SEAS WILL BE POSSIBLE TONIGHT IN THE GULF WATERS. WINDS SHOULD BEGIN TO DIMINISH LATE WEDNESDAY AFTERNOON. GMZ450-452-455-470-472-475-071215- /O.CON.KLCH.SC.Y.0013.180307T0600Z-180307T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1009 PM CST TUE MAR 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * WINDS...NORTH 20 TO 25 KNOTS WITH OCCASIONAL TO AROUND 30 KNOTS * WAVES/SEAS...5 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
833 WHUS74 KLCH 071050 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 450 AM CST Wed Mar 7 2018 ...Small craft conditions to continue this morning... .Strong northerly winds in wake of a departed cold front will continue this morning. Winds will begin diminishing this afternoon as high pressure begins building over the region. GMZ450-452-455-470-472-475-071800- /O.CON.KLCH.SC.Y.0013.000000T0000Z-180307T1800Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 450 AM CST Wed Mar 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...North 20 to 25 KNOTS with occasional gusts to around 30 knots. * WAVES/SEAS...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ 25
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 6, 12:02 PM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 6, 12:02 PM CST, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1202 PM CST Tue Mar 6 2018 .AVIATION...VFR conditions along with north to northeast winds are expected through the period as a cold front moves away from the region. && .PREV DISCUSSION... /issued 1048 AM CST Tue Mar 6 2018/ UPDATE... Broad line of storms linger from the coastal waters of southeast texas into the Louisiana coastal waters and portions of the south central louisiana parishes. These storms were running over the top of the front. The line is pushing slowly to the southeast while storms are moving east northeast. Across se Tx and srn La skies have cleared rapidly behind the front and temps have dropped from the 70s yesterday to the low 60s today with clr skies. Today's forecast is now track and no updates are planned at this time. K. Kuyper PREV DISCUSSION... /issued 551 AM CST Tue Mar 6 2018/ DISCUSSION... For 12z TAF issuance. AVIATION... Local 88Ds show post-frontal rains with the occasional rumble of thunder stretching from roughly KOPL to KBPT...both short- and medium-range continue to indicate this activity gradually departing the forecast area this morning. Beyond that, VFR conditions will prevail as a much drier low-level airmass will be infiltrating the region in wake of the front. Elevated nrly winds on the heels of good CAA will persist through the day before relaxing. 25 PREV DISCUSSION... /issued 344 AM CST Tue Mar 6 2018/ DISCUSSION... Short Term...Today... As of 4 AM, surface observations indicate that the surface cold front extends through far southeastern Acadiana out into the northwestern Gulf of Mexico. Regional radar imagery show elevated post-frontal showers and thunderstorms ongoing across much of the CWA. These showers and thunderstorms are expected to decrease from northwest to southeast through the morning hours and end for all but the coastal waters by this afternoon. High pressure will then begin to build into the region allowing for skies to clear throughout the day. Long Term...Wednesday through Monday... High pressure will continue to build over the region through the second half of the week resulting in cooler and drier conditions. In particular, Thursday morning could be quite cool across the region with low temperatures in the upper 30s as clear skies and light winds will be very supportive of radiational cooling. The area of high pressure will shift east of the region on Friday resulting in return flow developing ahead of an area of low pressure over the central Great Plains. The low pressure will pass north of the region on Saturday resulting in chances for showers and thunderstorms. High pressure will build into the region behind the low resulting in another period of drier weather to start off next week. MARINE... Showers and thunderstorms will gradually come to an end as a cold front moves across the coastal waters. Offshore winds will develop behind the cold front resulting in Small Craft Exercise Caution and Small Craft Advisory conditions through late morning. Winds are expected to decrease during the afternoon and evening hours before a secondary surge of cold air passes through the region. This surge will result in increasing winds and Small Craft Advisory conditions again late tonight through Wednesday. The offshore flow will then decrease as high pressure becomes centered over the region on Thursday. Onshore flow will redevelop on Friday as the area of high pressure shifts east of the region. && .PRELIMINARY POINT TEMPS/POPS... AEX 39 59 35 63 / 0 0 0 0 LCH 44 63 40 64 / 0 0 0 0 LFT 44 62 39 64 / 0 0 0 0 BPT 46 65 42 65 / 0 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...05
Hazardous weather outlook, Mar 6, 4:02 AM CST, 10 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 402 AM CST Tue Mar 6 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-070000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 402 AM CST Tue Mar 6 2018 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and Tonight. There will be a chance for lingering thunderstorms and showers through late morning as a cold front continues to exit the region. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. An area of low pressure is expected to move through the area Saturday resulting in a chance of showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-452-455-470-472-475-070000- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 402 AM CST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards: Small Craft Advisory. A few thunderstorms will be possible, mainly in the morning, as a cold front continues to move through the coastal waters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. An area of low pressure is expected to move through the coastal waters Saturday resulting in a chance of showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-070000- Sabine Lake-Calcasieu Lake-Vermilion Bay- 402 AM CST Tue Mar 6 2018 This Hazardous Weather Outlook is for the inland lakes and bays across Southeast Texas and Southwest Louisiana. .DAY ONE...Today and Tonight. Small craft should exercise caution through this afternoon as gusty winds behind the cold front could result in hazardous navigating conditions. A secondary surge of cold air will likely result in Small Craft Exercise Caution or Advisory conditions late tonight through Wednesday afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. An area of low pressure is expected to move through the area Saturday resulting in a chance of showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 6:56 PM CST | Special Weather Statement | LCH | Vernon | 49 min |
| Mar 5, 6:58 PM CST | Tornado Warning | LCH | Vernon | 11 min |
| Mar 5, 7:22 PM CST | Special Weather Statement | LCH | Beauregard | 38 min |
| Mar 5, 10:09 PM CST | Special Weather Statement | LCH | Evangeline, Saint Landry | 51 min |
| Mar 6, 10:48 AM CST | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 21 hr |
| Mar 5, 6:00 PM CST | Special Weather Statement | LCH | Newton | 45 min |
| Mar 5, 6:07 PM CST | Special Weather Statement | LCH | Jasper | 38 min |
| Mar 5, 6:54 PM CST | Special Weather Statement | LCH | Jasper, Newton | 51 min |
Nearby
Small Craft Advisories in Louisiana, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.